Alert archive / Illinois / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 45, NWS Quad Cities, IA

May 19, 2013Carroll County, Jo Daviess County, Stephenson County, Illinois; Dubuque County, Jackson County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at May 19, 2013, 11:44 PM CDT for Carroll County, Jo Daviess County, Stephenson County, Illinois; Dubuque County, Jackson County, Iowa. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2013, 11:44 PM CDT (04:44 UTC)
Expired
May 20, 2013, 12:30 AM CDT
In force
46 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dubuque County, IA, Jackson County, IA, Carroll County, IL, Jo Daviess County, IL, Stephenson County, IL

The radar

The Quad Cities radar (KDVN), 84 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 11:50 PM CDTTSTM WND GST 706 W Dubuque, IA60 TO 70 MPH. VERY HEAVY RAIN. POWER FLASHES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 8:10 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 4.7 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2013-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2039 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2013-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2039 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1598 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

550 
WUUS53 KDVN 200444
SVRDVN
IAC061-097-ILC015-085-177-200530-
/O.NEW.KDVN.SV.W.0045.130520T0444Z-130520T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1144 PM CDT SUN MAY 19 2013

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DUBUQUE COUNTY IN NORTHEAST IOWA...
  JACKSON COUNTY IN EAST CENTRAL IOWA...
  NORTHWESTERN CARROLL COUNTY IN NORTHWEST ILLINOIS...
  JO DAVIESS COUNTY IN NORTHWEST ILLINOIS...
  NORTHWESTERN STEPHENSON COUNTY IN NORTHWEST ILLINOIS...

* UNTIL 1230 AM CDT

* AT 1142 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM PEOSTA TO DELMAR...AND MOVING NORTHEAST AT 55
  MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  DUBUQUE...GALENA...ZWINGLE...ANDREW...ASBURY...LA MOTTE...
  DURANGO...SHERRILL...SAGEVILLE...SPRAGUEVILLE...SPRINGBROOK...
  PRESTON...EAST DUBUQUE...ST. DONATUS...MILES...BELLEVUE...
  MENOMINEE...GREEN ISLAND...SABULA AND HANOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4251 9063 4251 8985 4249 8984 4204 9019
      4204 9074 4223 9090 4229 9090 4230 9095
      4247 9110 4265 9072
TIME...MOT...LOC 0444Z 236DEG 49KT 4247 9081 4203 9059

HAIL...1.00IN
WIND...60MPH

$$

MCCLURE
4 follow-up statements
396 
WWUS53 KDVN 200455
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1155 PM CDT SUN MAY 19 2013

IAC061-097-ILC015-085-177-200530-
/O.CON.KDVN.SV.W.0045.000000T0000Z-130520T0530Z/
JACKSON IA-DUBUQUE IA-JO DAVIESS IL-STEPHENSON IL-CARROLL IL-
1155 PM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CARROLL...NORTHWESTERN STEPHENSON...JO DAVIESS...DUBUQUE AND JACKSON
COUNTIES UNTIL 1230 AM CDT...

AT 1151 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM DUBUQUE TO SPRAGUEVILLE...AND MOVING NORTHEAST AT
55 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
GALENA...MILES...BELLEVUE...MENOMINEE...GREEN ISLAND...SABULA...
HANOVER...COUNCIL HILL...ELIZABETH...SCALES MOUND...SCHAPVILLE...
MASSBACH...WOODBINE...APPLE RIVER...STOCKTON...WARREN...NORA...
SMITHS...BLANDING AND AIKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4251 9063 4251 8985 4249 8984 4204 9019
      4204 9074 4223 9090 4229 9090 4230 9095
      4247 9110 4265 9072
TIME...MOT...LOC 0455Z 236DEG 49KT 4255 9064 4211 9042

HAIL...1.00IN
WIND...60MPH

$$

MCCLURE
523 
WWUS53 KDVN 200506
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1206 AM CDT MON MAY 20 2013

IAC061-097-ILC015-085-177-200530-
/O.CON.KDVN.SV.W.0045.000000T0000Z-130520T0530Z/
JACKSON IA-DUBUQUE IA-JO DAVIESS IL-STEPHENSON IL-CARROLL IL-
1206 AM CDT MON MAY 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CARROLL...NORTHWESTERN STEPHENSON...JO DAVIESS...EASTERN DUBUQUE AND
JACKSON COUNTIES UNTIL 1230 AM CDT...

AT 1201 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM DICKEYVILLE TO GREEN ISLAND...AND MOVING
NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
COUNCIL HILL...ELIZABETH...MASSBACH...SCHAPVILLE...SCALES MOUND...
WOODBINE...APPLE RIVER...STOCKTON...WARREN...NORA...NORTH HANOVER...
GALENA TERRITORY...MISSISSIPPI PALISADES...GUILFORD...APPLE CANYON
LAKE...ELMOVILLE...STOCKTON AIRPORT AND APPLE RIVER CANYON STATE
PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4251 9063 4251 8985 4249 8984 4204 9019
      4204 9066 4250 9089 4265 9073 4265 9072
TIME...MOT...LOC 0506Z 236DEG 49KT 4263 9051 4215 9023

HAIL...0.75IN
WIND...60MPH

$$

MCCLURE
653 
WWUS53 KDVN 200518
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1218 AM CDT MON MAY 20 2013

IAC061-200528-
/O.CAN.KDVN.SV.W.0045.000000T0000Z-130520T0530Z/
DUBUQUE IA-
1218 AM CDT MON MAY 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DUBUQUE COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4206 9038 4251 9046 4251 8985 4249 8984
      4204 9019
TIME...MOT...LOC 0518Z 236DEG 49KT 4272 9032 4214 9010

$$

IAC097-ILC015-085-177-200530-
/O.CON.KDVN.SV.W.0045.000000T0000Z-130520T0530Z/
JACKSON IA-JO DAVIESS IL-STEPHENSON IL-CARROLL IL-
1218 AM CDT MON MAY 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CARROLL...NORTHWESTERN STEPHENSON...JO DAVIESS AND EASTERN JACKSON
COUNTIES UNTIL 1230 AM CDT...

AT 1215 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM BELMONT TO SAVANNA...AND MOVING NORTHEAST AT 55
MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MASSBACH...WOODBINE...APPLE RIVER...STOCKTON...WARREN...NORA...APPLE
CANYON LAKE...ELMOVILLE...APPLE RIVER CANYON STATE PARK AND STOCKTON
AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4206 9038 4251 9046 4251 8985 4249 8984
      4204 9019
TIME...MOT...LOC 0518Z 236DEG 49KT 4272 9032 4214 9010

HAIL...0.75IN
WIND...60MPH

$$

MCCLURE
449 
WWUS53 KDVN 200525
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1225 AM CDT MON MAY 20 2013

IAC097-ILC015-085-177-200535-
/O.EXP.KDVN.SV.W.0045.000000T0000Z-130520T0530Z/
JACKSON IA-JO DAVIESS IL-STEPHENSON IL-CARROLL IL-
1225 AM CDT MON MAY 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CARROLL...
NORTHWESTERN STEPHENSON...JO DAVIESS AND EASTERN JACKSON COUNTIES
WILL EXPIRE AT 1230 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.

LAT...LON 4206 9038 4251 9046 4251 8985 4249 8984
      4204 9019
TIME...MOT...LOC 0525Z 236DEG 49KT 4277 9021 4219 8999

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 7:14 PM CDT, 4 hours 30 minutes earlier.

Area forecast discussion, May 19, 7:14 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
714 PM CDT SUN MAY 19 2013

.SYNOPSIS...
ISSUED AT 322 PM CDT SUN MAY 19 2013

CONDITIONS COMING TOGETHER THIS AFTERNOON AND EVENING FOR A
SEVERE WEATHER OUTBREAK AND TORNADO WATCHES ARE IN PLACE FOR LATE
THIS AFTERNOON AND EVENING FOR ALL BUT THE EASTERN THIRD OF THE
FORECAST AREA. THESE INGREDIENTS INCLUDE TEMPERATURES IN THE
80S...DEWPOINTS IN THE UPPER 60S TO LOWER 70S. MID LEVEL SPEED MAX
ROTATING AROUND THE BASE OF A DEVELOPING UPPER LOW OVER THE PLAINS
WILL INCREASE DEEP SHEAR AS IT APPROACHES THIS EVENING. NUMEROUS
MESOSCALE OUTFLOW BOUNDARIES AND AN AXIS OF PRESSURE FALLS ALSO
SIGNAL IMPENDING DEVELOPMENT OF STORMS.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 322 PM CDT SUN MAY 19 2013

A SOMEWHAT SHORTENED DISCUSSION THIS AFTERNOON DUE TO DEVELOPING
SIGNIFICANT WEATHER. FOCUS FOR BOTH SHORT TERM INTO THE EARLY
PERIODS OF THE LONG TERM REMAINS ON THUNDERSTORMS AND POTENTIAL FOR
SEVERE WEATHER.

THIS AFTERNOON INTO THIS EVENING...THE INITIAL DEVELOPMENT WILL
LIKELY BE ALONG A NORTH-SOUTH BOUNDARY BISECTING IA JUST WEST OF
THE FORECAST AREA. AXIS OF PRESSURE FALLS FROM NE MO...ADJACENT W
CENTRAL IL NORTHWARD INTO EASTERN IA SIGNALS AN AREA OF
DESTABILIZATION IN THE CLEARING AND WAKE OF STORMS MOVING INTO SW
WI. SEVERE STORMS INITIALLY OVER THIS AREA THIS EVENING WILL
LIKELY TRANSITION INTO A LARGER MCS...EXITING TO THE EAST-
NORTHEAST...FOLLOWING SYNOPTIC FORCING OF A SHORTWAVE LIFTING OUT
OF THE CENTRAL PLAINS.

AS MENTIONED IN PREVIOUS DISCUSSIONS...INGREDIENTS REMAIN IN PLACE
FOR SEVERE WEATHER FOR MONDAY WITH THE ADDITION OF STRONGER DEEP
LAYER SHEAR TO SUPPORT SUPERCELLS AND TORNADOES. THE FOCUS AND
TRIGGER FOR STORMS WILL AGAIN BE CENTERED ON A MID LEVEL WAVE
LIFTING OUT OF THE SOUTHWEST AND ITS INTERACTION WITH MESOSCALE
BOUNDARIES. TEMPERATURES SHOULD AGAIN REACH INTO THE 80S WITH
DEWPOINTS IN THE UPPER 60S TO LOWER 70S. SPC CURRENTLY HAS A SLIGHT
RISK IN PLACE FOR DAY 2.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 322 PM CDT SUN MAY 19 2013

ALTHOUGH NOT AS IDEAL AS TODAY OR MONDAY...SEVERE WEATHER WILL AGAIN
BE POSSIBLE TUESDAY AND SPC HAS A SLIGHT RISK OVER THE AREA FOR DAY
3. OTHERWISE...THE OVERALL TREND IN THE EXTENDED FORECAST IS TOWARD
MORE STABLE...NOT AS WARM...AND DRIER WEATHER LATE WEEK AS THE
PLAINS LOW WEAKENS AND MOVES OUT...REPLACED BY HIGH PRESSURE. MODELS
CONTINUE TO DIVERGE SOME WITH HOW QUICKLY THE RIDGE MOVES OUT BY
NEXT WEEKEND AND THE TIMING OF A WARM FRONT THAT MAY BRING RAIN
CHANCES BY LATE SATURDAY AND ESPECIALLY SATURDAY NIGHT AND MONDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 642 PM CDT SUN MAY 19 2013
LOW PRESSURE STALLING OVER MN FOR THE NEXT FEW DAYS WILL KEEP
ACTIVE WEATHER OVER THE AREA THROUGH MONDAY AFTERNOON. WE SHOULD
SEE ANOTHER ROUND OR TWO OF THUNDERSTORMS THE REST OF THE TONIGHT
OVER THE FORECAST AREA. THE BEST COVERAGE LATE THIS EVENING AND
OVERNIGHT SHOULD BE WEST OF THE MISSISSIPPI RIVER. WE SHOULD SEE A
BREAK IN THE STORMS LATE TONIGHT AND MONDAY MORNING. THEN STORMS
SHOULD REDEVELOP DURING THE AFTERNOON WITH A THREAT OF SEVERE
STORMS OVER THE ENTIRE AREA.

DLF

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

AVIATION...DLF
Hazardous weather outlook, May 19, 3:55 AM CDT, 19 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
355 AM CDT SUN MAY 19 2013

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-200900-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON
IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY
IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA-
JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL-
MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA-
STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL-
355 AM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE SEEN ACROSS THE AREA TODAY. SEVERE STORMS WILL
BE POSSIBLE AND THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF
SEVERE STORMS FOR THE ENTIRE AREA.

THE MOST LIKELY FRAME FOR ANY SEVERE STORMS WOULD BE FROM 3 TO 10 PM
WITH THE PRIMARY THREAT BEING DAMAGING WINDS OVER 60 MPH AND LARGE
HAIL UP TO 1.5 INCHES.

LATE TONIGHT...MORE THUNDERSTORMS ARE EXPECTED. SOME OF THESE STORMS
COULD AGAIN BE SEVERE WITH DAMAGING WINDS UP TO 60 MPH AND LARGE HAIL
OVER 1 INCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MONDAY...THUNDERSTORMS ARE EXPECTED OVER THE OUTLOOK AREA.  AT THIS
TIME...THE ENVIRONMENT IS EXPECTED TO HAVE MODERATE INSTABILITY AND
ENOUGH FORCING THAT MAY BE FAVORABLE FOR SEVERE STORMS...MAINLY LATE
MONDAY PM AND INTO THE OVERNIGHT HOURS.  THE PRIMARY RISKS APPEARS TO
BE STRAIGHT LINE WINDS AND LARGE HAIL WITH ISOLATED TORNADOES A
SECONDARY CONCERN LATE MONDAY AFTERNOON.

TUESDAY...STRONG STORMS ARE POSSIBLE IN THE AFTERNOON THAT COULD
PRODUCE SMALL HAIL AND GUSTY WINDS WITH MARGINAL...LOW END SEVERE
STORMS POSSIBLE.

WEDNESDAY...ANY STORMS SHOULD REMAIN BELOW SEVERE LEVELS DUE TO
LIMITED INSTABILITY.

THE STORM PREDICTION CENTER HAS THE OUTLOOK AREA IN A SLIGHT RISK ON
MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE THIS AFTERNOON AND EVENING.

08/NICHOLS

In the hours before

Local storm report, May 19, 11:01 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1101 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 PM     TSTM WND GST     MIDDLETOWN              40.83N 91.26W
05/19/2013  M60 MPH          DES MOINES         IA   TRAINED SPOTTER

            HALF OF TOWN IS WITHOUT POWER.

&&

GROSS
Local storm report, May 19, 11:03 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1103 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     TSTM WND GST     3 WNW ATKINS            42.01N 91.91W
05/19/2013  E70 MPH          BENTON             IA   TRAINED SPOTTER

            NUMEROUS TREES DOWN. METAL IN FIELDS FROM WAREHOUSE
            STRUCTURES.

&&

BILLN
Local storm report, May 19, 11:05 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1105 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     TSTM WND DMG     3 WNW ATKINS            42.01N 91.91W
05/19/2013                   BENTON             IA   TRAINED SPOTTER

            NUMEROUS TREES DOWN. METAL IN FIELDS FROM WAREHOUSE
            STRUCTURES.

&&

BILLN
Local storm report, May 19, 11:14 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1114 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 PM     TSTM WND DMG     BURLINGTON              40.81N 91.12W
05/19/2013                   DES MOINES         IA   EMERGENCY MNGR

            LIVE POWER LINES DOWN ON A VEHICLE AT 114 S MARSHALL ST
            IN BURLINGTON.

&&

GROSS
Local storm report, May 19, 11:38 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1138 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     TSTM WND DMG     2 S SHELLSBURG          42.06N 91.87W
05/19/2013                   BENTON             IA   TRAINED SPOTTER

            TREES SNAPPED OFF DAMAGING A FEW TRAILERS IN A TRAILER
            PARK...TIME ESTIMATED FROM RADAR.

&&

GROSS
Local storm report, May 19, 11:42 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1142 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 PM     HAIL             2 NE DUBUQUE            42.52N 90.65W
05/19/2013  M0.88 INCH       DUBUQUE            IA   TRAINED SPOTTER

            PEA TO NICKEL SIZE WITH 0.30 INCHES OF RAIN IN PAST 10
            MINUTES.

&&

GROSS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:18 PM CDTSevere Thunderstorm WarningDVNBureau, Henry, Rock Island, Whiteside57 min
May 19, 7:49 PM CDTSevere Thunderstorm WarningDVNCarroll, Whiteside41 min
May 19, 8:07 PM CDTTornado Warning Tornado observedDVNCarroll23 min
May 19, 10:43 PM CDTSevere Thunderstorm WarningDVNHancock, Henderson47 min
May 19, 10:55 PM CDTSevere Thunderstorm WarningDVNMercer, Rock Island50 min
May 19, 11:19 PM CDTSevere Thunderstorm WarningDVNHenderson, Mercer, Rock Island, Warren56 min
May 20, 12:37 AM CDTSpecial Weather StatementDVNStephenson53 min
May 19, 8:07 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Van Buren, Washington38 min
May 19, 8:37 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Johnson, Washington38 min
May 19, 9:10 PM CDTSevere Thunderstorm WarningDVNIowa, Johnson, Washington50 min
May 19, 9:14 PM CDTSevere Thunderstorm WarningDVNBuchanan61 min
May 19, 9:45 PM CDTSevere Thunderstorm WarningDVNIowa, Jefferson, Keokuk, Van Buren, Washington45 min
May 19, 10:27 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Johnson, Keokuk, Linn, Washington48 min
May 19, 10:48 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Delaware, Johnson, Linn57 min
May 19, 11:07 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Delaware, Dubuque, Jackson, Jones and 1 more38 min
May 20, 6:26 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Van Buren49 min
May 20, 6:33 PM CDTSevere Thunderstorm WarningDVNLee42 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2013Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.